Alert archive / Georgia / Tornado Warnings in 2016
Tornado Warning 19, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Dec 29, 2016, 8:27 AM EST for Marion County, Talbot County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2016, 8:27 AM EST (13:27 UTC)
- Expired
- Dec 29, 2016, 8:46 AM EST
- In force
- 19 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Marion County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
155
WFUS52 KFFC 291327
TORFFC
GAC197-263-291400-
/O.NEW.KFFC.TO.W.0019.161229T1327Z-161229T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service PEACHTREE CITY GA
827 AM EST THU DEC 29 2016
The National Weather Service in PEACHTREE CITY has issued a
* Tornado Warning for...
North central Marion County in west central Georgia...
Southwestern Talbot County in west central Georgia...
* Until 900 AM EST
* At 827 AM EST, a severe thunderstorm capable of producing a tornado
was located over Box Springs, or 10 miles southwest of Talbotton,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Geneva, Box Springs and Juniper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3252 8464 3253 8464 3253 8468 3256 8467
3256 8469 3259 8469 3258 8444 3256 8444
3256 8445 3254 8445 3252 8443 3250 8443
3250 8453
TIME...MOT...LOC 1327Z 278DEG 35KT 3255 8465
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$2 follow-up statements
256
WWUS52 KFFC 291340
SVSFFC
Severe Weather Statement
National Weather Service PEACHTREE CITY GA
840 AM EST THU DEC 29 2016
GAC197-263-291400-
/O.CON.KFFC.TO.W.0019.000000T0000Z-161229T1400Z/
Marion GA-Talbot GA-
840 AM EST THU DEC 29 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR NORTH
CENTRAL MARION AND SOUTH CENTRAL TALBOT COUNTIES...
At 839 AM EST, a severe thunderstorm capable of producing a tornado
was located near Marion Estates, or 10 miles south of Talbotton,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
north central Marion and south central Talbot Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3251 8458 3255 8457 3258 8453 3258 8444
3256 8444 3256 8445 3254 8445 3252 8443
3250 8443 3250 8453
TIME...MOT...LOC 1339Z 278DEG 35KT 3253 8450
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$049
WWUS52 KFFC 291346
SVSFFC
Severe Weather Statement
National Weather Service PEACHTREE CITY GA
846 AM EST THU DEC 29 2016
GAC197-263-291356-
/O.CAN.KFFC.TO.W.0019.000000T0000Z-161229T1400Z/
Marion GA-Talbot GA-
846 AM EST THU DEC 29 2016
...THE TORNADO WARNING FOR NORTH CENTRAL MARION AND SOUTH CENTRAL
TALBOT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
PEACHTREE CITY.
LAT...LON 3251 8458 3255 8457 3258 8453 3258 8444
3256 8444 3256 8445 3254 8445 3252 8443
3250 8443 3250 8453
TIME...MOT...LOC 1344Z 278DEG 35KT 3252 8441
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Dec 29, 6:37 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 29, 6:37 AM EST, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 637 AM EST Thu Dec 29 2016 .PREV DISCUSSION... /Issued 314 AM EST Thu Dec 29 2016/ SHORT TERM /Today through Friday/... Main concern in the short term periods is timing of shra/tsra associated with short wave and front moving through the state today. Appears threat for severe storms diminishing but not zero until storms move out of area by noon. Hires models doing fairly well with timing and character of convection. SHRA/TSRA should clear ATL metro area by 7am, MCN and CSG areas by 9am and out of CWA by noon. Winds will also be very strong today and tonight behind front, but greatest winds and impacts will be in higher elevations. Will maintain wind advisory in its current orientation and timing. Wind gusts greater than 35 mph may persist in higher elevations past 7a Friday. Temps much cooler Friday but still only a few degrees below average for this time of year. SNELSON LONG TERM /Friday Night through Wednesday/... Models in pretty good agreement through the long term. The next system still progged to move into the CWA New Year's EVE and New Years Day. There could be enough cold air at the onset where some of the precipitation will be a mix of light rain/light snow across extreme northwest/north central GA early Saturday morning. Whatever mix may occur should change over to all rain by mid morning Saturday. Rain will increase in coverage Saturday afternoon with widespread rain over most of the CWA Saturday night and Sunday. As this system lifts northeast Sunday afternoon/night...another strong short wave will round the base of the h5 trough and deepen as it moves into the lower Mississippi Valley early Monday. This will bring another wave of showers and a few thunderstorms to the CWA for Monday and Monday night. Tuesday is a little problematic as the deep moisture moves off to the east but the cold front lags well behind. The GFS is a little drier and the ECMWF...however given that the front is still lagging...there could be enough moisture and instability to produce scattered showers and a few thunderstorms. The model guidance has picked up on this and have therefore left chance pops in for Tuesday. A strong 1040 surface high builds into the southeast US Wednesday pushing another strong cold front into the CWA. This front will have some moisture with it and have again gone with chance pops for Wednesday. As the cold air moves into the CWA...temperatures will be approaching freezing Wednesday night with some areas of the mountains not getting much above freezing on Thursday. With moisture over the region...have included a wintry mix for parts of north Georgia Wednesday night and Thursday. 17 && .AVIATION... 12Z Update... Front finally pushing through the area. ATL metro airports and AHN will have MVFR cigs thru 15Z then FEW250. MCN and CSG may see SHRA and MVFR cigs before VFR by 16-17Z. NW winds will be strong 14-20kts with gusts to 30kts before decreasing to 8-10kts after 00Z. //ATL Confidence...12Z Update... High confidence on all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 59 33 49 30 / 60 0 0 0 Atlanta 59 34 48 32 / 50 0 0 0 Blairsville 50 28 40 25 / 20 5 0 0 Cartersville 55 32 47 29 / 20 0 0 0 Columbus 64 36 53 33 / 70 0 0 0 Gainesville 57 32 47 30 / 20 0 0 0 Macon 65 35 53 29 / 70 0 0 0 Rome 55 32 48 28 / 20 0 0 0 Peachtree City 60 33 49 29 / 60 0 0 0 Vidalia 72 38 54 34 / 60 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM EST Friday for the following zones: Dade...Fannin...Gilmer...Lumpkin...Murray...Towns...Union... Walker...White. && SHORT TERM...SNELSON LONG TERM....17 AVIATION...SNELSON
Hazardous weather outlook, Dec 29, 5:29 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EST THU DEC 29 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 529 AM EST THU DEC 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING...AND...GUSTY NORTHWEST WINDS ARE EXPECTED LATER THIS MORNING AND INTO TONIGHT ACROSS ALL OF NORTH AND CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF A COLD FRONT MOVING INTO NORTH GEORGIA. A FEW OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND AN ISOLATED TORNADO. THE STORMS WILL BE SOUTH OF A CARROLLTON TO JEFFERSON LINE...HOWEVER THE STORMS WILL END FROM THE NORTH THROUGH THE MORNING HOURS...AND BY NOON THE RISK OF SEVERE STORMS WILL HAVE ENDED. ALSO...STRONG GUSTY WINDS WILL OCCUR BEHIND THE COLD FRONT. NORTHWEST WINDS OF 15 TO 25 MPH WITH A FEW HIGHER GUSTS WILL SPREAD OVER NORTH AND CENTRAL GEORGIA LATER THIS MORNING AND THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. WIND SPEEDS WILL BE HIGHER IN THE NORTH GEORGIA MOUNTAINS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE HIGHER ELEVATIONS. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AHEAD OF A COLD FRONT. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Dec 29, 6:27 AM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 AM EST THU DEC 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 1 S JEFFERSON 34.11N 83.58W
12/29/2016 JACKSON GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN IN THE AREA OF
MAGNOLIA AVENUE AND DAVID STREET IN JEFFERSON GA. HOMES
WERE ALSO DAMAGED AND TIN WAS BLOWN OFF A ROOF.
&&
EVENT NUMBER FFC1600651
KMSpecial weather statement, Dec 29, 7:20 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
720 AM EST THU DEC 29 2016
GAZ061-291245-
Hancock GA-
720 AM EST THU DEC 29 2016
At 719 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Devereux...or 9 miles west of
Sparta...moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Sparta...Beulah...Devereux and Linton.
LAT...LON 3320 8283 3320 8286 3313 8290 3311 8295
3311 8297 3310 8298 3321 8322 3330 8317
3331 8316 3325 8280
TIME...MOT...LOC 1219Z 288DEG 33KT 3324 8313Special weather statement, Dec 29, 7:28 AM EST, 59 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
728 AM EST THU DEC 29 2016
GAZ081-094-291300-
Crawford GA-Peach GA-
728 AM EST THU DEC 29 2016
At 727 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Roberta...moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Roberta...Byron...Horns...Knoxville...Sandy Point...Musella and Jack
Brown Estates.
LAT...LON 3270 8414 3281 8410 3278 8385 3273 8381
3272 8376 3269 8374 3269 8370 3268 8370
3265 8371 3265 8373 3264 8373 3263 8372
3260 8375
TIME...MOT...LOC 1227Z 279DEG 34KT 3274 8407Special weather statement, Dec 29, 8:01 AM EST, 26 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
801 AM EST THU DEC 29 2016
GAZ075-076-291330-
Glascock GA-Jefferson GA-
801 AM EST THU DEC 29 2016
At 801 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm near Edge Hill...or near Gibson...moving
east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Louisville...Gibson...Wrens...Stapleton...Avera...Mitchell...Edge
Hill...Edgehill...Stellaville...Stapletons Crossroads...Matthews...
Agricola and Grange.
LAT...LON 3315 8227 3307 8229 3297 8228 3311 8265
3313 8267 3314 8270 3317 8272 3318 8274
3325 8274 3323 8223
TIME...MOT...LOC 1301Z 280DEG 30KT 3317 8267Special weather statement, Dec 29, 8:07 AM EST, 20 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
807 AM EST THU DEC 29 2016
GAZ061-074-291330-
Washington GA-Hancock GA-
807 AM EST THU DEC 29 2016
At 806 AM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms near Devereux...or 8 miles southwest of
Sparta...moving east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of these storms include
Beulah...Devereux...Warthen...Linton and Hamburg State Park.
LAT...LON 3305 8278 3314 8310 3315 8311 3317 8316
3325 8311 3324 8275 3322 8274 3318 8274
3317 8272 3312 8270
TIME...MOT...LOC 1306Z 280DEG 30KT 3318 8306Special weather statement, Dec 29, 8:14 AM EST, 13 minutes before
Special Weather Statement
National Weather Service PEACHTREE CITY GA
814 AM EST THU DEC 29 2016
GAZ078-079-089>091-291345-
Muscogee GA-Harris GA-Talbot GA-Marion GA-Chattahoochee GA-
814 AM EST THU DEC 29 2016
At 813 AM EST...National Weather Service doppler radar indicated a
strong thunderstorm over Midland...or 14 miles southeast of
Hamilton...moving east at 35 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...People outdoors should seek shelter immediately. While
winds should result in minor damage to tree limbs and
blowing around of light...unsecured objects...the leading
edge of this line of storms has also exhibited areas of
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Junction City...Geneva...Upatoi...Oakland...Marion Estates...
Midland...Box Springs and Juniper.
LAT...LON 3263 8483 3260 8444 3256 8444 3256 8445
3254 8445 3253 8444 3252 8444 3252 8443
3250 8443 3246 8453 3254 8484
TIME...MOT...LOC 1313Z 279DEG 29KT 3257 8478The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 12:14 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 46 min |
| Dec 29, 12:44 AM EST | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Dec 29, 3:06 AM EST | Special Weather Statement | FFC | Forsyth | 24 min |
| Dec 29, 3:18 AM EST | Special Weather Statement | FFC | Gwinnett | 27 min |
| Dec 29, 3:31 AM EST | Special Weather Statement | FFC | Jackson | 29 min |
| Dec 29, 3:38 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Hall, Jackson | 37 min |
| Dec 29, 4:12 AM EST | Special Weather Statement | FFC | Clarke, Oglethorpe | 33 min |
| Dec 29, 4:26 AM EST | Special Weather Statement | FFC | Madison | 34 min |
| Dec 29, 4:35 AM EST | Special Weather Statement | FFC | Coweta | 25 min |
| Dec 29, 5:13 AM EST | Special Weather Statement | FFC | Newton | 32 min |
| Dec 29, 5:30 AM EST | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Dec 29, 5:52 AM EST | Special Weather Statement | FFC | Putnam | 23 min |
| Dec 29, 7:20 AM EST | Special Weather Statement | FFC | Hancock | 25 min |
| Dec 29, 7:28 AM EST | Special Weather Statement | FFC | Crawford | 32 min |
| Dec 29, 8:01 AM EST | Special Weather Statement | FFC | Glascock, Jefferson | 29 min |
| Dec 29, 8:07 AM EST | Special Weather Statement | FFC | Hancock | 23 min |
| Dec 29, 8:14 AM EST | Special Weather Statement | FFC | Talbot | 31 min |
| Dec 29, 9:06 AM EST | Tornado Warning | FFC | Macon, Taylor | 24 min |
| Dec 29, 9:32 AM EST | Severe Thunderstorm Warning | FFC | Houston, Macon | 28 min |
| Dec 29, 10:05 AM EST | Special Weather Statement | FFC | Pulaski | 25 min |
| Dec 29, 10:34 AM EST | Special Weather Statement | FFC | Laurens | 26 min |
Nearby
Tornado Warnings in Georgia, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.